Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 52, NWS Des Moines, IA

July 13, 2013Cerro Gordo County, Winnebago County, Worth County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 13, 2013, 12:02 PM CDT for Cerro Gordo County, Winnebago County, Worth County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2013, 12:02 PM CDT (17:02 UTC)
Expired
Jul 13, 2013, 6:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Cerro Gordo County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 174 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 12:05 PM CDTHEAVY RAIN 5.53 Ssw Lake Mills, IARAIN STARTED AROUND 930 AM THIS MORNING. ESTIMATED BETWEEN 5.5 TO 6.0 INCHES FROM A 6 INCH RAIN GAUGE.
Jul 13, 12:09 PM CDTHEAVY RAIN 3.25W Fertile, IASPOTTER MEASURED 3.25 INCHES. FELL BETWEEN 800 A.M. AND NOON.
Jul 13, 12:27 PM CDTFLASH FLOOD4 Wsw Manly, IAWATER OVER 350TH NEAR LARK AVENUE
Jul 13, 12:28 PM CDTFLASH FLOOD3 Wsw Manly, IAWATER OVER MALLARD AVENUE NEAR 350TH STREET
Jul 13, 12:55 PM CDTHEAVY RAIN 4.33 Wsw Manly, IASINCE 9 A.M.
Jul 13, 1:00 PM CDTHEAVY RAIN 4.71 S Joice, IA
Jul 13, 1:35 PM CDTFLASH FLOOD4 Ssw Joice, IAWATER OVER 375TH STREET NEAR APRICOT AVENUE
Jul 13, 1:35 PM CDTFLASH FLOODFertile, IAPARKS STREET AND WEST MAIN STREET EXTREMELY FLOODED AND ABOUT 3 TO 4 HOUSES INUNDATED BY WATER ALONG WEST WASHINGTON STREET IN FERTILE. TIME ESTIMATED.
Jul 13, 1:45 PM CDTHEAVY RAIN 4.75Nw Lake Mills, IARAINFALL TOTAL SINCE 7AM
Jul 13, 3:30 PM CDTFLASH FLOOD3 N Hanlontown, IAGROUSE AVE CLOSED BETWEEN 380TH AND 390TH DUE TO WATER DAMAGE FROM FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WGUS53 KDMX 131702
FFWDMX
IAC033-189-195-132300-
/O.NEW.KDMX.FF.W.0052.130713T1702Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 600 PM CDT

* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING                
  INCLUDE...LAKE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
      4326 9353 4336 9370 4350 9357

$$

PODRAZIK
4 follow-up statements
306 
WGUS73 KDMX 131806
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SAT JUL 13 2013

IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
106 PM CDT SAT JUL 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...

AT 105 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. SEVERAL REPORTS OF 3 TO 6 
INCHES HAVE ALREADY FALLEN SO FAR WITH THESE THUNDERSTORMS AND AN 
ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...LAKE MILLS AND MANLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
      4326 9353 4336 9370 4350 9357

$$

PODRAZIK
278 
WGUS73 KDMX 131922
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT SAT JUL 13 2013

IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
222 PM CDT SAT JUL 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...

AT 216 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF FROM 
THE HEAVY THUNDERSTORMS WERE PRODUCING WATER OVER SEVERAL ROADS IN 
SOUTHWEST WORTH COUNTY. THE RAIN HAS ENDED...BUT FLASH FLOODING WILL 
CONTINUE THROUGH THE AFTERNOON. AT 200 PM...WORTH COUNTY SHERIFF 
REPORTED SEVERAL ROADS NEAR MANLY AND FERTILE HAD WATER RUNNING OVER 
THEM. A FEW HOUSES WERE INUNDATED ALONG WEST WASHINGTON IN FERTILE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LAKE MILLS AND MANLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
      4326 9353 4336 9370 4350 9357

$$

PODRAZIK
598 
WGUS73 KDMX 132117
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 PM CDT SAT JUL 13 2013

IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
417 PM CDT SAT JUL 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...

AT 415 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN PORTIONS OF EASTERN WINNEBAGO COUNTY AND 
SOUTHWEST WORTH COUNTY. EVEN THOUGH THE RAINFALL HAS 
DIMINISHED...FLASH FLOODING IS STILL POSSIBLE ALONG AREA CREEKS AND 
STREAMS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LAKE
MILLS AND MANLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
      4326 9353 4336 9370 4350 9357

$$

PODRAZIK
904 
WGUS73 KDMX 132304
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT SAT JUL 13 2013

IAC033-189-195-132319-
/O.EXP.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
604 PM CDT SAT JUL 13 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN
WINNEBAGO...SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
      4326 9353 4336 9370 4350 9357

$$

BEERENDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:54 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 13, 6:54 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
654 AM CDT SAT JUL 13 2013

.SHORT TERM.../TODAY /...
ISSUED AT 308 AM CDT SAT JUL 13 2013

MAIN FORECAST CHALLENGE FOR TODAY WILL BE WITH PRECIPITATION IN THE
NORTH AND WEST AND TEMPERATURES. PRECIPITATION IS CURRENTLY ONGOING
ALONG A WEAK BOUNDARY FROM CENTRAL MN TO SOUTHEASTERN SD. THIS WILL
CONTINUE TO PUSH EASTWARD THROUGH THE EARLY MORNING AND MORNING
HOURS. IN ADDITION...A LINE OF ISOLATED THUNDERSTORMS HAS DEVELOPED
IN WESTERN/SOUTHWESTERN IOWA AND EASTERN/SOUTHEASTERN NEBRASKA
ALONG A WEAK RIBBON OF THETA-E ADVECTION NEAR THE MISSOURI RIVER
VALLEY. ANTICIPATE THIS PRECIPITATION TO ALSO PERSIST INTO THE EARLY
MORNING AND MORNING HOURS. HOWEVER...DYNAMICS WITH THESE SYSTEMS ARE
LACKING...WITH BEST DYNAMICS WELL WEST OF IOWA...AND DO NOT HAVE
HIGH CONFIDENCE IN POPS...AND ANY PRECIPITATION WILL BE MOSTLY
ISOLATED IN NATURE. UPPER LEVEL LOW CURRENTLY LOCATED NEAR THE OHIO
RIVER VALLEY IS EXPECTED TO RETROGRADE WESTWARD INTO SOUTHERN
ILLINOIS THROUGH THE DAY. THIS WILL BRING A STRONG PUSH OF LOW AND
MID LEVEL DRY AIR WHICH WILL HAMPER ANY ADDITIONAL PRECIPITATION
CHANCES IN THE AFTERNOON HOURS...AND HAVE LEFT POPS DRY.

TEMPERATURE BECOME TRICKY TODAY WITH WAA NEAR SURFACE
BOUNDARY...THOUGH CLOUD COVER AND PRECIPITATION WILL LIKELY KEEP
TEMPERATURES LOWER. IN ADDITION...AS LOW PUSHES WEST...COOLER
TEMPERATURES WILL PUSH IN. HAVE THEREFORE KEPT TEMPERATURES NEAR
GOING WITH ONLY A SLIGHT DECREASE IN THE WEST.

.LONG TERM.../TONIGHT THROUGH FRIDAY/...
ISSUED AT 308 AM CDT SAT JUL 13 2013

MAIN CONCERNS WILL BE TEMPERATURES AND CLOUDS/SPOTTY THUNDER ALONG
WITH INCREASING HUMIDITY THROUGH THE PERIOD. CURRENT PATTERN HAS
RIDGE ALOFT WITH LOW OVER THE OHIO RIVER VALLEY PROGGED TO DRIFT
WEST WITH TIME. THIS WILL EVENTUALLY BRING SOME HIGH THIN CLOUDS
BACK INTO THE REGION BY LATE TONIGHT FROM THE EAST. THE THICKER
CLOUDS AND INCREASING H850 MOISTURE WILL ARRIVE BY SUNDAY NIGHT AND
MONDAY. WITH THE HIGH STILL ANCHORED ALOFT...TEMPS WILL BE ON THE
INCREASE AND WITH ADDED MOISTURE ALOFT...SOME AFTERNOON THUNDER WILL
BE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS THE AREA. AT THIS TIME
COVERAGE APPEARS TO BE LOW SO RAINFALL CHANCES WILL REMAIN IN THE
SLIGHT TO CHANCE CATEGORY. AS THE RIDGE ALOFT BUILDS OVER THE AREA
THE H500 HEIGHTS WILL WARM TO +596DM. WITH H850 TEMPS IN THE LOWER
20S BY THURSDAY HIGHS WILL WARM INTO THE LOWER 90S BY MID TO LATE
WEEK. OVERNIGHT MINS WILL GRADUALLY WARM AS DEW POINTS INCREASE DUE
TO EVAPOTRANSPIRATION AND MOISTURE POOLING MAKING TUESDAY NIGHT
THROUGH THURSDAY NIGHT RATHER UNCOMFORTABLE OVER THE REGION. AS
THE WEEKEND NEARS A SHIFT IN THE UPPER AIR PATTERN WILL OCCUR WITH
A LARGE H500 TROUGH OVER EASTERN CANADA BUCKLING THE FLOW OVER THE
NORTHERN PLAINS AND IOWA. THIS WILL ALLOW FOR A MORE NORTHWESTERLY
FLOW TO ARRIVE BY FRIDAY NIGHT AND CONTINUED FOR A FEW DAYS. THIS
COOLER AIRMASS WILL PUSH HIGHS BACK INTO THE 80S AND LOWS INTO THE
60S TO NEAR 70. THE BEST CHANCES FOR THUNDERSTORMS WILL OCCUR
ALONG THE APPROACHING COLD FRONT FRIDAY NIGHT AS THIS TRANSITION
OCCURS. OTHERWISE...SPOTTY CHANCES FOR THUNDER WILL OCCUR EARLIER
IN THE WORKWEEK AS THE INCREASINGLY MOIST AIRMASS ENCOUNTERS
GREATER DAYTIME HEATING.

&&

.AVIATION...13/12Z
ISSUED AT 654 AM CDT SAT JUL 13 2013

AREA OF TSRA ACROSS NORTHERN IOWA MAY AFFECT KMCW THROUGH MORNING
HOURS...BUT SHOULD REMAIN NORTH OF SITE. CEILINGS WILL BE VFR
THROUGH PERIOD AS LOW AND MID LEVEL DRY AIR PUSHES IN WITH
APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM. WINDS WILL REMAIN
SOUTHERLY AND WILL BE GUSTY THROUGH 00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, Jul 13, 4:43 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SAT JUL 13 2013

IAZ004>007-015>017-023>025-033>035-044>046-057-058-070-071-081-092-
140945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
443 AM CDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED DAYTIME THUNDERSTORMS ARE POSSIBLE WEDNESDAY. THUNDERSTORMS
COULD OCCUR AGAIN OVER THE NORTHERN HALF OF IOWA FRIDAY AFTERNOON
AND OVER THE SOUTHERN AREAS FRIDAY EVENING AND NIGHT. IT IS TOO
SOON TO DETERMINE THE CHANCES FOR SEVERE WEATHER NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ026>028-036>039-047>050-059>062-072>075-082>086-093>097-140945-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
443 AM CDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED DAYTIME THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
WEDNESDAY...MAINLY FROM I-35 EAST TUESDAY AND REGIONWIDE
WEDNESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE NORTHERN
HALF OF IOWA FRIDAY AFTERNOON AND THE REMAINDER OF SOUTHERN IOWA
FRIDAY EVENING AND NIGHT. IT IS TOO SOON TO DETERMINE THE CHANCES FOR
SEVERE WEATHER NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

In the hours before

Special weather statement, Jul 13, 10:38 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 AM CDT SAT JUL 13 2013

IAZ006-007-016-017-131630-
CERRO GORDO-HANCOCK-WINNEBAGO-WORTH-
1038 AM CDT SAT JUL 13 2013

...SPECIAL WEATHER STATEMENT...

AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
OF MASON CITY TO 16 MILES NORTHWEST OF MASON CITY TO 20 MILES
SOUTHWEST OF MASON CITY...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SOME
LOCALIZED STREET FLOOD IS POSSIBLE WITHIN THE HEAVIEST RAIN.

LOCATIONS IMPACTED INCLUDE...
  VENTURA...            MESERVEY...           HANLONTOWN...
  FERTILE...            CLEAR LAKE...         MASON CITY AIRPORT...
  THORNTON...           SWALEDALE...          NORTHWOOD...
  MANLY...              KENSETT...            MASON CITY...
  ROCKWELL...           PLYMOUTH...           ROCK FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

PODRAZIK
Special weather statement, Jul 13, 11:50 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT SAT JUL 13 2013

IAZ006-007-017-131745-
CERRO GORDO-WINNEBAGO-WORTH-
1150 AM CDT SAT JUL 13 2013

...SPECIAL WEATHER STATEMENT...

AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MASON CITY...MOVING
SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED STREET
FLOODING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANLY...              GRAFTON...            VENTURA...
  MASON CITY AIRPORT... PLYMOUTH...           CLEAR LAKE...
  ROCK FALLS...         MASON CITY...         SWALEDALE...
  ROCKWELL...           DOUGHERTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:03 PM CDTAreal Flood WarningDMXCerro Gordo, Winnebago, Worth15 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.